Ask a doctor

Complications with Perlane

After 2 months following Perlane injection for cheeks, I developed a big red bump on one cheek. I made an appointment with my cosmetic doctor, a good and serious one. Will it go away with anti-bacterial oral and cream treatment?

Doctor Answers (6)

Perlane and bumps

+1

I would follow up with the provider first for further assessment and then based on findings, continue with your primary care provider if it's unrelated to the Perlane injection(s).


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Complications with Perlane are rare

+1

It is rare to see a complication from Perlane. If something developed two months after the procedure, it may not even be related to Perlane. Would suggest discussing with your doctors.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Red bump from perlane

+1

I amnot sure why you have a big red bump from perlane on your face. An exam would help figure this out.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Perlane injection with red bump

+1

Without examining you, it is difficult to tell you exactly what this is. My guess is that it is either inflammation or a delayed infection. It is definitely wise to see your physician as soon as possible.

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lumps after Perlane

+1

Allergy, infection or delayed immune reaction could cause a lump. It depends on the cause of this bump for the right determination of treatment to  be made. You will need to be seen in person.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Nodules as complications after Perlane injection

+1

A red nodule that appears 2 months after injection with a dermal filler like Perlane can be either infectious or inflammatory in nature. Although infections usually show up sooner than two months, it is possible to develop mycobacterial infections that would show up later than that.

On rare occasions nodules can develop as a granulomatous reaction to the filler. 

This does need an evaluation by your treating physician. The treatments are completely different for these possibilities.  In case it is an infectious process, no creams would be helpful as they don't reach deep enough and do not treat mycobacterial infections if it is one.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.